Doctors Lounge - Nephrology AnswersBack to Nephrology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/09/2017.
Forum Name: Renal Failure
|adiggs36 - Wed Nov 12, 2008 11:23 pm||
I just have a question about kidneys failing. When I was in the hospital mine failed due to medication Vancamycin(spelled wrong I know), I had a infection too lengthy to spell out. Other than feeling weak then, plus just sick overall. I am concerned that my kidneys may fail again. I just wanted to know what to look symptoms are present if they are not working properly. Thanks in advance.
|Dr. Safaa Mahmoud - Thu Nov 13, 2008 6:55 pm||
Unfortunately, some disorders in the urinary tract do not give symptoms unless they are irreversible and caused considerable damage. Kidney failure is one of them.
Moreover, when occur it gives clinical picture that can be shared with other organ failure like generalized weakness, loss of appetite, nausea, disturbed conscious level. So, the best way is to properly treat any predisposing factor or underlying conditions and to regularly follow up with specific tests.
Drug induced renal damage can range from reversible to irreversible forms. It is more common with certain medications and in patients with underlying kidney disease or dehydrated.
The degree of renal damage is diagnosed by kidney function tests (blood urea and creatinine), eGFR, and urine analysis. When reversible and properly treated the prognosis is very good and complete recovery is expected.
Vancomycin is one of the medications that can cause renal damage but it is reversible in the majority of cases and most of patients recover completely when it is discontinued.
I would advise you to follow up with your doctor and to regularly check your kidney function if your doctor recommends doing so.
Please keep us updated.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.